MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ3 LT; PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ3 LT; PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR
Model Number 71421233
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, black particles were stuck to the cement while cementing legion a oxonium femoral component.No delay.No backup device available.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation, the reported event could not be confirmed.The photo provided confirmed residue on the cement.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Possible probable causes could be loss of sterility, packaging, or manufacturing.Product was sterilized according to sterilization release documentation from quality control.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.
 
Event or Problem Description
It was reported that during surgery, black particles were stuck to the cement while cementing a legion oxinium femoral component.The black particles were removed with a sterile solution.The procedure was completed with the same device.No delay.No backup device available.No injury to patient reported.

Brand Name
LEGION CR OXIN FEM SZ3 LT
Common Device Name
PRSTHSSKNEPATLLOFMROTBLSMICNSTRNDCMNTDPLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9580519
Report Number1020279-2020-00233
Device Sequence Number16258125
Product Code JWH
UDI-Device Identifier00885556030240
UDI-Public00885556030240
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421233
Device Catalogue Number71421233
Device Lot Number19CM07425
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR